MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S3-4LM/RL8MM; PROSTHE, KNEE, FEMOROT, NON-CONS, CEMENTED, METAL/POLY

SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S3-4LM/RL8MM; PROSTHE, KNEE, FEMOROT, NON-CONS, CEMENTED, METAL/POLY
Model Number 71422251
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, after a thr on (b)(6) 2013, the journey uni tibinrt s3-4lm/rl8mm dislocated at some point in the last month.A revision surgery was performed on (b)(6)2022 to solved this adverse event.The current health status of patient is unknown.
 
Additional Manufacturer Narrative
Section h3, h6: the associated device was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.The was found to be severely worn from prolonged use.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.The clinical/medical evaluation concluded that the requested medical documentation has not been received as of the date of the medical investigation and it is unknown if the patient experienced any trauma prior to the reported event.Without the requested clinical documentation, the root cause of the reported insert dislocation could not be further assessed.The patient impact beyond the reported dislocation and revision/conversion to a ps tka could not be determined.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.The contribution of the device to the reported event could not be corroborated.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURNEY UNI TIBINRT S3-4LM/RL8MM
Common Device Name
PROSTHE, KNEE, FEMOROT, NON-CONS, CEMENTED, METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14412103
Report Number1020279-2022-02383
Device Sequence Number14837426
Product Code HSX
UDI-Device Identifier03596010582126
UDI-Public03596010582126
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K061011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number71422251
Device Catalogue Number71422251
Device Lot Number21DM09230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKN JOURNEY UNI KNEE FEM COMP; UNKN JOURNEY UNI KNEE TIB BASEPLATE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale